Hail, Hartley
- When
- June 1, 6:37 AM CST
- Where
- Hartley County, 0.69 mi N of Hartley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.890, -102.400
Severe thunderstorms produced hail and high winds across the western and central Texas Panhandle during the morning through the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail and high winds across the western and central Texas Panhandle during the morning through the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 6:11 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 711 AM CDT FRI JUN 1 2007 .AVIATION... MOIST AND UNSTABLE AIR LINGERING OVER THE PANHANDLES THIS MORNING WILL INTERACT WITH A COLD FRONT THAT WILL MOVE INTO THE NORTHWEST PANHANDLES. ISOLATED STORMS WILL FORM IN THE WESTERN TEXAS PANHANDLE BUT IT APPEARS THE STORMS WILL REMAIN SOUTH AND EAST OF THE KDHT TAF SITE. THE FRONT MAY STALL ACROSS THE CENTRAL PANHANDLES THIS MORNING BEFORE FINALLY PUSHING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. SO WINDS MAY BE TRICKY IN THE SHORT TERM WITH NORTH TO NORTHEAST FLOW THE CENTRAL TO NORTHERN PANHANDLES...AND SOUTHERLY WINDS IN THE SOUTHERN TEXAS PANHANDLE. WIDESPREAD EASTERLY WINDS ARE EXPECTED TONIGHT. SCT TO BKN MVFR CIGS WILL LIFT BY 18Z TO BE PRIMARILY VFR CONDITIONS. DECIDED TO PUT SOME PRECIP CHANCES IN ALL TAF SITES STARTING AROUND 23Z...THEN CUT OFF THE MENTION OF THUNDER BY 05Z. HOWEVER...STORMS MAY LINGER INTO THE EARLY MORNING TOMORROW AS THE EASTERLY UPSLOPE FLOW MAY HELP SUSTAIN STORMS. JJB && .PREV DISCUSSION... /ISSUED 345 AM CDT FRI JUN 1 2007/ DISCUSSION... COLD FRONT ACROSS THE FAR NORTHWEST CWA IS ONLY EXPECTED TO MOVE SLOWLY SOUTHWARD TODAY. THE FRONT SHOULD HOLD UP STATIONARY NEAR THE CANADIAN RIVER VALLEY BY LATE THIS AFTERNOON. THIS FRONT SHOULD PROVIDE A SOURCE OF LIFT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. PLENTY OF LOW LEVEL MOISTURE REMAINS AND ANOTHER MINOR SHORT WAVE IS EXPECTED TO ROTATE SOUTHEAST ON THE BOTTOM SIDE OF THE UPPER LOW SPINNING OVER WESTERN SOUTH DAKOTA. FAVORABLE WIND SHEAR WILL EXIST AGAIN TODAY...ESPECIALLY NEAR THE FRONT. THUNDERSTORMS SHOULD ALSO FIRE TO THE WEST OF THE PANHANDLES ALONG A SURFACE TROUGH WHICH WILL EXTEND FROM THE COLD FRONT SOUTHWARD IN FAR EASTERN NEW MEXICO. HAVE PLACED THE HIGHEST POPS THIS AFTERNOON AND TONIGHT IN THE SOUTHERN CWA CLOSER TO THE FRONT AND THE BEST MOISTURE. SEVERE THUNDERSTORMS ARE AGAIN A POSSIBILITY...SEE LATEST SWODY1 FOR DETAILS. HEAVY RAIN WILL AGAIN BE AN ISSUE AS THE STALLED OUT FRONT WILL SET THE STAGE FOR TRAINING THUNDERSTORMS. THE ATMOSPHERE WILL AGAIN RECOVER BOTH SATURDAY AND SUNDAY AS THUNDERSTORMS SHOULD AGAIN DEVELOP JUST TO OUR WEST OR IN OUR WESTERN CWA AND TRACK SOUTHEAST IN THE NORTHWEST FLOW ALOFT. AGAIN... SOME STORMS WILL PROBABLY BECOME SEVERE IN THE FAVORABLE SHEARED ENVIRONMENT. THUNDERSTORMS ARE EXPECTED TO DECREASE SOME BEYOND MONDAY NIGHT AS NORTHWEST FLOW WEAKENS AND SHORT WAVE RIDGING MOVES OVER THE PANHANDLES. HOWEVER...ANOTHER UPPER LEVEL LOW APPROACHES THE CENTRAL ROCKIES BY LATE IN THE WEEK. HAVE NOT ADDED POPS TO FORECAST FOR NOW AS THERE WILL BE A QUESTION OF A CAPPING INVERSION ALONG WITH THE POSSIBILITY OF DRYING IN THE MID LEVELS OF THE ATMOSPHERE. MODELS HINT AT BRINGING IN SOME LOW CLOUDS TO THE CWA ON SATURDAY MORNING. IF THIS MATERIALIZES...THEN TEMPERATURES MAY BE TOO WARM. GENERALLY FOLLOWED THE GFS MODEL FOR THIS FORECAST FOR TEMPERATURES AS IT LOOKS FAIRLY REASONABLE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI JUN 1 2007 OKZ001>003-TXZ001>020-011800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS ESPECIALLY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SATURDAY AND SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 715 AM CDT FRI JUN 1 2007 TXZ006-007-011300- HARTLEY TX-MOORE TX- 715 AM CDT FRI JUN 1 2007 ...LINE OF STRONG THUNDERSTORMS IN HARTLEY AND NORTHWESTERN MOORE COUNTIES... AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF CACTUS TO 11 MILES NORTHEAST OF ROMERO MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The Amarillo radar (KAMA), 96 km away, was scanning. The volume nearest the first event began at 12:39 UTC.
17 hail, 1 thunderstorm wind. Local standard time, as filed.
Reported at County Road 1 and Farm to Market Road 1258.
Reported at the intersection of County Road 1 and Farm to Market Road 1258.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40213, 40214, 40215, 40216, 40228, 40229, 40217, 40230, 40218, 40219, 40220, 40221, 40222, 40223, 40224, 40225, 40226, 40227.